[No Energy - Is this normal?]

Author: Jan (---.ssvlca.adelphia.net)

Date: 08-01-02 23:25

My husband had an alcohol ablation the end of February. He also had an ICD implanted. Since then, he has had another echo and everything seems to be find - except for the fact that he is tired and has no energy. He also gets dizzy from time to time.

He takes 50mg of Toprol and 200 mg of Pacerone. Could it be that he may need to try other meds or is this normal after his procedure? The doctors don't seem to concerned with his condition and seem pleased with his latest echo. Any suggestions or ideas??

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: No Energy - Is this normal?]

Author: Sarah B--Board Moderator (---.client.attbi.com)

Date: 08-02-02 10:56

Dear Jan

fatigue is a symptom of pacerone and toprol. The dizziness is also. Here is what the web has to say on Pacerone:

If you experience any of the following serious side effects, stop taking amiodarone and seek emergency medical attention:

· an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);

· a new or a worsening irregular heartbeat pattern;

· wheezing, coughing, chest pain, or chest discomfort;

· yellowing of the skin or eyes;

· shortness of breath; or

· fainting.

• Other, less serious side effects may also occur. Continue to take your medication and talk to your doctor if you experience

· dizziness or tiredness;

· upset stomach, vomiting, decreased appetite, or diarrhea;

· changes in taste;

· changes in vision;

· poor coordination;

· numbness, or tingling; or

· bluish-gray discoloration of the skin.

• Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

Certainly the toprol can be switched out to something newer that may cause less fatique, but there is not substitute for the Pacerone. I listed the side effects of Pacerone in case he is having any others. Perhaps the dose could be adjusted if he has a lot of the side effects.

The may be a case where you need to push a bit on the doctors about how bad the fatique is and press for options. However, HCM and the meds both make all of us tired from time to time, some more than others. Me --I'm almost always tired and can sleep at any time. 10 am? no problem.

take care

Sarah

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: No Energy - Is this normal?]

Author: Lisa Salberg (---.dyn.optonline.net)

Date: 08-04-02 20:06

Jan - is this Jan N??

If he is still not feeling well you need to talk to the doctor he should have gotten his energy back after the procedures and the HCM should not make him that tired.

Talk to the doc. look at everything, do not let them tell you that he had an ablation and therefore he should now be fine, HCM is more than a disease related to obstruction.

let me know what the doc says.

Lisa

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: No Energy - Is this normal?]

Author: JAN (---.br1.elk.ca.frontiernet.net)

Date: 08-05-02 17:22

Thanks, Lisa.

I will definitely do that! My oldest daughter is there today having a "routine" echo done. Hopefully, everything is fine.

Jan N.